Alert archive / Oklahoma / Special Weather Statements in 2016

Special Weather Statement, NWS Norman, OK

October 19, 2016Cleveland County, Oklahoma

NWS Norman, OK issued this special weather statement at Oct 19, 2016, 6:21 PM CDT for Cleveland County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 19, 2016, 6:21 PM CDT (23:21 UTC)
Expired
Oct 19, 2016, 6:45 PM CDT
In force
24 min
Issued by
NWS Norman, OK

County Cleveland County, OK

The radar

The Norman radar (KTLX), 1 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 11.4 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2016-10-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 737 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2016-10-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 178 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
737 J/kg
Mixed-layer CIN
-277 J/kg
Mixed-layer LCL
986 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
178 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted.

017 
WWUS84 KOUN 192321
SPSOUN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
621 PM CDT WED OCT 19 2016
 
OKZ025-029-030-192345-
OKLAHOMA OK-POTTAWATOMIE OK-CLEVELAND OK-
621 PM CDT WED OCT 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OKLAHOMA...
NORTHWESTERN POTTAWATOMIE AND NORTHEASTERN CLEVELAND COUNTIES UNTIL
645 PM CDT...

AT 619 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER SOUTHEASTERN
OKLAHOMA CITY...MOVING EAST AT 15 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS... 
WIND GUSTS TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
SOUTHEASTERN OKLAHOMA CITY...NORMAN...MOORE...CHOCTAW...HARRAH...
STELLA...STANLEY DRAPER LAKE...NEWALLA AND NORTHERN LAKE THUNDERBIRD.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 40 BETWEEN MILE MARKERS 163 AND 174.
 INTERSTATE 240 BETWEEN MILE MARKERS 12 AND 16.

LAT...LON 3524 9740 3535 9745 3548 9720 3538 9712
      3528 9709
TIME...MOT...LOC 2319Z 252DEG 15KT 3532 9738 

$$

KURTZ

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Oct 19, 6:10 PM CDT, 11 minutes earlier.

Area forecast discussion, Oct 19, 6:10 PM CDT, 11 minutes before
Area Forecast Discussion
National Weather Service Norman OK
610 PM CDT Wed Oct 19 2016

.DISCUSSION...
Please see the 00Z aviation discussion below.

&&

.AVIATION...
A cold front will continue to push southward this evening. A few
showers and storms are trying to develop near OUN, LAW, and SPS
right now. However, storm coverage should remain fairly low near
OUN and LAW so will only include VCTS there. Over SPS, storm
coverage should increase dramatically over the next 2-3 hours so a
tempo group has been included there. Otherwise, expect some gusts
to around 20 to 25 kt from the north behind the front with some
VFR cigs around 040-050.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  54  68  44  72 /  20   0   0   0
Hobart OK         53  69  43  73 /  10   0   0   0
Wichita Falls TX  57  71  45  73 /  50  10   0   0
Gage OK           44  66  38  79 /   0   0   0   0
Ponca City OK     50  66  41  71 /  10   0   0   0
Durant OK         59  72  47  73 /  70  30   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

30/03/03
Hazardous weather outlook, Oct 19, 3:07 PM CDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
307 PM CDT WED OCT 19 2016

OKZ004>048-050>052-TXZ083>090-202015-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
307 PM CDT WED OCT 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THROUGH TONIGHT...

.THUNDERSTORMS...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS PORTIONS OF CENTRAL AND SOUTHERN OKLAHOMA.

LOCATION...
THE SLIGHT RISK OF SEVERE THUNDERSTORMS IS GENERALLY SOUTHEAST OF
A LINE FROM SHAWNEE TO PURCELL TO DUNCAN TO WAURIKA. THERE IS ALSO
A MARGINAL RISK OF SEVERE WEATHER ACROSS THAT PART OF OKLAHOMA AND
NORTH TEXAS SOUTHEAST OF A LINE FROM CHANDLER TO OKLAHOMA CITY TO
ALTUS OKLAHOMA TO QUANAH TEXAS.

TIMING...
THIS AFTERNOON AND EVENING... MAINLY FROM 4 PM TO 9 PM.

IMPACTS...
HAIL TO THE SIZE OF GOLF BALLS AND WINDS TO 70 MPH WILL BE
POSSIBLE WITH THE STRONGEST STORMS. HEAVY RAINFALL AND LOCALIZED
FLOODING WILL ALSO BE POSSIBLE.

DISCUSSION...
A WARM FRONT HAS MOVED NORTH BRINGING HIGHER HUMIDITY AND HIGHER
INSTABILITY NORTH INTO SOUTHERN AND PORTIONS OF CENTRAL OKLAHOMA
TODAY. SCATTERED SHOWERS AND STORMS ARE EXPECTED TO DEVELOP NEAR
AND SOUTH OF THIS FRONT THIS AFTERNOON. INSTABILITY WILL BE
SUFFICIENT FOR ISOLATED SEVERE THUNDERSTORMS TO DEVELOP... CAPABLE
OF PRODUCING HAIL TO THE SIZE OF GOLF BALLS AND WINDS TO 70 MPH.
STORMS WILL BE SLOW TO MOVE... AND SUCCESSIVE STORMS MOVING OVER
THE SAME AREA CAN LEAD TO AREAS OF HEAVY RAIN AND LOCALIZED
FLOODING. THE SEVERE WEATHER THREAT WILL DECREASE LATER THIS
EVENING AS INSTABILITY DECREASES. THE FRONT WILL BEING MOVING
SOUTH AS A COLD FRONT THIS EVENING AND SHIFT THE STORMS TO THE
SOUTH.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS
PORTIONS OF CENTRAL AND SOUTHERN OKLAHOMA SHOULD PREPARE FOR THE
POSSIBILITY OF SEVERE WEATHER OPERATIONS THIS AFTERNOON AND
EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

.THUNDERSTORMS...
THE NEXT CHANCE OF THUNDERSTORMS WILL BE ON TUESDAY.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND
FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

SPEG

In the hours before

Special weather statement, Oct 19, 6:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
621 PM CDT WED OCT 19 2016

OKZ025-029-030-192345-
OKLAHOMA OK-POTTAWATOMIE OK-CLEVELAND OK-
621 PM CDT WED OCT 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OKLAHOMA...
NORTHWESTERN POTTAWATOMIE AND NORTHEASTERN CLEVELAND COUNTIES UNTIL
645 PM CDT...

AT 619 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER SOUTHEASTERN
OKLAHOMA CITY...MOVING EAST AT 15 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
SOUTHEASTERN OKLAHOMA CITY...NORMAN...MOORE...CHOCTAW...HARRAH...
STELLA...STANLEY DRAPER LAKE...NEWALLA AND NORTHERN LAKE THUNDERBIRD.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 40 BETWEEN MILE MARKERS 163 AND 174.
 INTERSTATE 240 BETWEEN MILE MARKERS 12 AND 16.

LAT...LON 3524 9740 3535 9745 3548 9720 3538 9712
      3528 9709
TIME...MOT...LOC 2319Z 252DEG 15KT 3532 9738

KURTZ

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 19, 6:28 PM CDTSpecial Weather StatementOUNStephens32 min
Oct 19, 6:40 PM CDTSpecial Weather StatementOUNPottawatomie35 min

Nearby

Special Weather Statements in Oklahoma, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.